Alert archive / West Virginia / Flash Flood Warnings in 2025
Flash Flood Warning 124, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Aug 13, 2025, 11:04 AM EDT for Marion County, Monongalia County, West Virginia. It was in force for 93 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2025, 11:04 AM EDT (15:04 UTC)
- Expired
- Aug 13, 2025, 12:37 PM EDT
- In force
- 93 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Marion County, WV, Monongalia County, WV
The radar
The Pittsburgh radar (KPBZ), 107 km from the middle of the area, began a volume at 15:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 3.1 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 306 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 7:36 AM EDT, 3 hours 28 minutes earlier.
Area forecast discussion, Aug 13, 7:36 AM EDT, 3 hours 28 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 736 AM EDT Wed Aug 13 2025 .SYNOPSIS... Showers and thunderstorms are expected today and tonight as a cold front crosses the region. The front will slowly exit on Thursday, through a few showers or thunderstorms will still be possible south of Interstate 80. Mainly dry weather is then expected Thursday night through Saturday as high pressure builds in. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... KEY MESSAGES: - Showers and thunderstorms today - Locally heavy downpours possible --------------------------------------------------------------- A lead shortwave trough will cross the region early this morning, with the main upper support focused north of PIT. Showers and thunderstorms will continue with this initial wave, with elevated instability in place. Latest mesoanalysis shows the Showalter index from -1 to -2 across eastern OH into Wrn PA. After a brief break, another shortwave trough will approach and cross the Upper Ohio Valley region this afternoon and evening. Additional showers and thunderstorms are expected to develop through the day as this shortwave crosses the region. The associated surface cold front will also begin to drop sewd across the region this afternoon, reaching the I-80 corridor by evening. Current HREF MU CAPE values indicate 1500-2000 j/kg by this afternoon with building diurnal instability. Expected 0-6km shear is expected to be 20-25kt, with stronger flow north of the area. With increasing moisture, models continue the trend of a lack of dry air aloft as well. This should result in a minimal potential for gusty wind. PWATs are expected to increase to between 1.8 and 2.0 through the day. Some localized downpours are possible, though with dry antecedent conditions, expect minimal potential for isolated flooding. With cloud cover and precip, temperatures should generally range from around 80 to the mid 80s for highs. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/... KEY MESSAGES: - A few lingering showers/storm Thursday south of I-80 - Generally dry Thursday night through Friday night ---------------------------------------------------------------- Expect shower and thunderstorm coverage to gradually decrease this evening as the main shortwave exits, and diurnal instability wanes. The surface front is progged to continue to drift southward across the area overnight, maintaining some chance for showers. Elevated instability is also expected to be in place, and this could also result in a lingering thunderstorm. Otherwise, some patchy fog and stratus should develop with low level moisture in place. A secondary weak shortwave is progged to cross the region on Thursday, as the front advances slowly southward. This will keep a chance of showers and thunderstorms for areas south of I-80, with the highest probability south of PIT. Shower/storm chances should quickly end by Thursday evening as the front pushes further south, and surface high pressure begins to build in. Generally dry weather is then expected through Friday night as surface high pressure builds in under WNW flow aloft. Temperatures and humidity levels are expected to be lower than recent days on Thursday. HIghs on Friday should return to the mid 80s to near 90 for much of the area. && .LONG TERM /SATURDAY THROUGH TUESDAY/... KEY MESSAGES: - Dry and hot for areas outside of the ridges Saturday - Shower and thunderstorm chances return Sunday - Mainly dry and hot Monday - Showers and thunderstorm possible Tuesday ------------------------------------------------------------------- Model ensembles indicate an upper high will set up across the SE and central CONUS on Saturday. The Upper Ohio Valley region is expected to be on the NE periphery of the high, with mainly dry and hot conditions. The exception will be in the ridges, where a few afternoon showers or thunderstorms are possible. The high is then expected to retrograde westward Sunday through the middle part of next week. This would result in NW flow across the Upper Ohio Valley region. A shortwave embedded in this flow, and an associated surface cold front, are expected to cross the area on Sunday, with shower and thunderstorm chances returning. High pressure should return dry weather to the region on Monday. Models differ on the timing and strength of another shortwave on Tuesday. The ensemble blend maintains some chance POPs for showers/storms, and given the uncertainty, this appears reasonable. The hottest portion of the long term period is expected over the weekend, when the maximum 500 mb heights over the region. With a lowering of the heights under NW flow, temperatures are expected to gradually lower through mid week. && .AVIATION /12Z WEDNESDAY THROUGH SUNDAY/... The first wave of shower and thunderstorms activity has progressed across much of the region but still lingers along our eastern and northern peripheries bringing impacts to FKL/DUJ/LBE. This wave is expected to continue its quick movement on east. A couple of showers and storms are getting going in southern Ohio and could bring impacts to HLG/MGW who have spent much of the morning away from main impacts. After this wave crosses it seems possible that portions of the later morning into midday can be largely dry before another round of showers and storms sparks off this afternoon and evening. Coverage of these storms remains scattered but each storm can bring localized reductions in CIGs/VIS and can bring gusty winds. The scattered nature of these storms has been captured in a mixture of PROB30s across the region later today. If confidence increases then these can be pushed up to TEMPOs but at this time confidence in exact locations remains far less than confidence in occurrence. Stayed in line with keeping MVFR CIGs largely tied to convection. Models have backed off some in the last 24 hours on just how much moistening can occur in our environment. However, with a dry atmosphere prior to this activity leaner drier seems the right move. By the evening, as convection settles down with the loss of daytime heating, CIGs should become widespread VFR with higher confidence. Outlook... Thursday, a chance for showers and associated restrictions return as the weak cold front slowly moves through our region. A downward trend in rain potential and increasing confidence in prevailing VFR is favored to end the week as high pressure develops near New England. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. && SYNOPSIS...WM NEAR TERM...WM SHORT TERM...WM LONG TERM...WM AVIATION...Cermak/AK
Hazardous weather outlook, Aug 13, 2:04 AM EDT, 9 hours before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 204 AM EDT Wed Aug 13 2025 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>022-029- 031-073-075-077-WVZ001>004-012-021-509-140615- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Washington-Greene-Westmoreland-Fayette-Indiana-Hancock-Brooke-Ohio- Marshall-Wetzel-Marion-Monongalia- 204 AM EDT Wed Aug 13 2025 This Hazardous Weather Outlook is for east central Ohio, western Pennsylvania, and northern West Virginia. .DAY ONE...Today and tonight. There is a Marginal Risk for locally heavy rainfall in showers and thunderstorms today into this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. PAZ074-076-078-WVZ510>514-140615- Higher Elevations of Westmoreland-Higher Elevations of Fayette- Higher Elevations of Indiana- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 204 AM EDT Wed Aug 13 2025 This Hazardous Weather Outlook is for southwest Pennsylvania, western Pennsylvania and northern West Virginia. .DAY ONE...Today and tonight. There is a Marginal Risk, or level 1 out of 5, for strong to severe thunderstorms this afternoon and early evening. The main hazard is expected to be damaging wind. There is also a Marginal Risk for locally heavy rainfall in showers and thunderstorms today into this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. WM
Nearby
Flash Flood Warnings in West Virginia, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.